Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 8, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 20, 2008, 3:58 PM EDT for 4 counties in Virginia. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2008, 3:58 PM EDT (19:58 UTC)
- Expired
- Apr 20, 2008, 4:28 PM EDT
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Caroline County, VA, Hanover County, VA, King and Queen County, VA, King William County, VA
The radar
The Norfolk radar (KAKQ), 82 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 3:58 PM EDT | TSTM WND DMG | 10 Ne Mechanicsville, VA | POSSIBLE TORNADO REPORTED EAST OF MECHANICSVILLE. BARN DAMAGED AND MULTIPLE TREES DOWN. |
| Apr 20, 3:58 PM EDT | TORNADO 0 | 2 S Enfield, VA | BRIEF TORNADO TOUCHDOWN ABOUT 9 MILES NORTHEAST OF MECHANICSVILLE. BARN DAMAGED AND MULTIPLE TREES DOWN. DAMAGE RATED AS EF0. |
| Apr 20, 3:58 PM EDT | TORNADO 0 | 2 S Enfield, VA | BRIEF TORNADO TOUCHDOWN ABOUT 9 MILES NORTHEAST OF MECHANICSVILLE. BARN DAMAGED AND MULTIPLE TREES DOWN. DAMAGE RATED AS EF0. |
| Apr 20, 3:58 PM EDT | TORNADO | 10 Ne Mechanicsville, VA | POSSIBLE TORNADO REPORTED EAST OF MECHANICSVILLE. BARN DAMAGED AND MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 201958
TORAKQ
VAC033-085-097-101-202045-
/O.NEW.KAKQ.TO.W.0008.080420T1958Z-080420T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
358 PM EDT SUN APR 20 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
WEST CENTRAL KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
WESTERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
SOUTH CENTRAL CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
* UNTIL 445 PM EDT
* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MANQUIN...
OR 9 MILES EAST OF MECHANICSVILLE...MOVING NORTH AT 28 MPH.
* THE TORNADO WILL BE NEAR...
AYLETT AND MANGOHICK BY 410 PM EDT...
7 MILES WEST OF SAINT STEPHENS CHURCH BY 415 PM EDT...
BEULAHVILLE BY 420 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3787 7704 3761 7709 3763 7713 3763 7714
3760 7714 3762 7732 3788 7734
TIME...MOT...LOC 1958Z 186DEG 24KT 3771 7721
$$
MCNATT2 follow-up statements
000
WWUS51 KAKQ 202016
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT SUN APR 20 2008
VAC085-202026-
/O.CAN.KAKQ.TO.W.0008.000000T0000Z-080420T2045Z/
HANOVER VA-
416 PM EDT SUN APR 20 2008
...THE TORNADO WARNING FOR SOUTHEASTERN HANOVER COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3787 7704 3762 7710 3764 7712 3767 7713
3766 7717 3769 7719 3768 7720 3770 7725
3772 7724 3771 7726 3774 7732 3775 7730
3776 7733 3788 7734
TIME...MOT...LOC 2016Z 186DEG 24KT 3783 7719
$$
VAC033-097-101-202045-
/O.CON.KAKQ.TO.W.0008.000000T0000Z-080420T2045Z/
KING WILLIAM VA-KING AND QUEEN VA-CAROLINE VA-
416 PM EDT SUN APR 20 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTH
CENTRAL CAROLINE...WEST CENTRAL KING AND QUEEN AND WESTERN KING
WILLIAM COUNTIES...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR EPWORTH...OR 8
MILES WEST OF SAINT STEPHENS CHURCH...MOVING NORTH AT 28 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3787 7704 3762 7710 3764 7712 3767 7713
3766 7717 3769 7719 3768 7720 3770 7725
3772 7724 3771 7726 3774 7732 3775 7730
3776 7733 3788 7734
TIME...MOT...LOC 2016Z 186DEG 24KT 3783 7719
$$
MCNATT000
WWUS51 KAKQ 202028
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT SUN APR 20 2008
VAC033-097-101-202039-
/O.CAN.KAKQ.TO.W.0008.000000T0000Z-080420T2045Z/
KING WILLIAM VA-KING AND QUEEN VA-CAROLINE VA-
429 PM EDT SUN APR 20 2008
...THE TORNADO WARNING FOR SOUTH CENTRAL CAROLINE...WEST CENTRAL KING
AND QUEEN AND WESTERN KING WILLIAM COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3787 7704 3762 7710 3764 7712 3767 7713
3766 7717 3769 7719 3768 7720 3770 7725
3772 7724 3771 7726 3774 7732 3775 7730
3776 7733 3788 7734
TIME...MOT...LOC 2029Z 186DEG 24KT 3792 7718
$$
MCNATTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 20, 3:38 AM EDT, 12 hours 20 minutes earlier.
Area forecast discussion, Apr 20, 3:38 AM EDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 AM EDT SUN APR 20 2008
.SYNOPSIS...
A FRONT BOUNDARY STALLS ACROSS THE AREA TODAY. A BROAD AREA
OF LOW PRESSURE TRACKS SOUTHEAST ALONG THIS BOUNDARY TODAY AND
TONIGHT...THEN DRIFTS OFF THE NORTH CAROLINA COAST BY TUESDAY.
HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE MID ATLANTIC REGION
DURING THE MIDDLE AND LATTER PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INITIAL BAND OF PCPN ALONG AND AHEAD OF FRNTL BNDRY MOVG ACROSS
RGN. COVERAGE AREA PROGGED TO KEEP XPANDING THRU MORN HRS AS MOIST
SE FLOW ACTS ON THETHA E RIDGE. XCPTN BEING ERN SHORE WHERE SOME
PRTL SUN IS PSBL FRO A SHORT TIME AFTR SR AND WHERE IT MAY TAKE
INTO AFTRN HRS TO GET DECENT ECHO COVERAGE. THUS..HAVE INCRSD POPS
TO 100% MOST AREAS W OF CHES BAY...CHC POPS THIS AM INCRSG TO
LIKELY ACROSS ERN SHORE AREAS.
NXT CONCERN IS QPF AS WELL AS CONVECTION. SPS HAS PUT ERN HALF OF
FA IN SLGHT RISK. THIS RISK WILL ALL DEPEND ON THE AMT OF INSTABILITY
CAN DVLP DUE TO HTNG. LTST SNDGS SUGGEST MORE OF A HVY RAIN THREAT
VICE SEVERE ONE (RTHR IMPRESSIVE WAA ALONG CONVEYOR BELT). WILL
HIGHLIGHT THIS IN HWO. STILL LOOKING AT 1-2 INCH AMTS...LCLLY HVYR
AMTS IN ANY TSRMS THAT DVLP. WILL CONT WITH LCLLY HVY RAINFALL WORDING
IN ZFP VIA THE GRIDS FOR LATER TODAY...BUT DO NOT SEE THE NEED FOR
ANY FLOOD WATCH ATTM SINCE THE RAIN IS XPCTD TO BE SPREAD OUT OVR
THE NEXT 24 HRS ALONG WITH THE GRND BEING SO DRY LATELY. TMPS WITHIN
A FEW DEGREES OF 70.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
UPR LVL LOW DRIFTS S ACROSS AREA TONITE AND INTO NC MON. WITH A DEEP
FEED OF MSTR CONTG TONITE (SCPLLY ACROSS ERN AREAS)...WILL CONT THE
CAT POPS IN MOST AREAS WITH ANY THUNDER LIMITED TO THE EVE HRS.
ONCE UPR LVL LOW MOVES S OF FA...XPCT PCPN TO BECOME LIGHTER AND
MORE SHOWERY BY MON AM AS ONSHORE FLOW DVLPS OVR RGN. LOWS IN THE 50S.
EXTENSIVE CLOUDS AND RAIN CHANCES CONTINUE MONDAY AS THE LOW SLOWLY
MIGRATES TO THE CAROLINA COAST. KEPT LIKELY POPS MOST AREAS AND
TRIMMED BACK THUNDER CHC TO NC CNTYS (CLOSEST TO UPR LVL COLD POOL).
HIGHS IN THE 60S.
THE PATTERN IS EXPECTED TO TRANSITION VERY SLOWLY THRU TUE... AS THE
LOW MOVES SLOWLY SE AND EVENTUALLY OFF THE SE COAST. WHILE EXPECT
RAIN CHANCES TO DIMINISH PER WEAKENING DYNAMICS...CONTINUED DEEP E
TO EVENTUALLY NE FLOW WILL MAINTAIN EXTENSIVE MOISTURE ACROSS THE
FCST AREA...PARTICULARLY AT LOW LEVELS. KEPT THE COOLER NMBRS FOR
TMPS IN LIGHT OF THE ANTICIPATED MAINLY CLOUDY CONDITIONS WITH AREAS
OF LIGHT RAIN.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
XTNDD GUID IN GNRL AGREEMENT WITH THE OVERALL PATTERN...UPR LOW
DRIFTS WELL OFF TO THE ESE TUE NGT/ERLY WED. HOWEVER...MODEL SNDGS
SHOW PLENTY OF LOW LVL MSTR REMAINING IN PLACE AS OF 12Z WED...AND
GNLY THESE AMPLIFIED FEATURES TAKE LONGER THAN MODELS THINK TO
LEAVE THE REGION. HAVE UNDERCUT MOS FOR HIGHS BY ABOUT 2-3 DEGREES
ON WED (MORE ON THE COAST)...AND HAVE ADDED A 20% CHC FOR -RA IN
THE EAST.
GRADUAL IMPROVEMENT THROUGH THE WEEK AS UPR RIDGE AXIS MOVES FROM
THE TN/OH VALLEY THU...AND ALONG THE SPINE OF THE APPALACHIANS BY
FRI. AS LONG AS TRENDS DO NOT SHOW THE RIDGE AXIS MOVING TOO FAR
NEWD INTO NEW ENGLND/ERN CANADA...WE SHOULD HAVE DRY CONDITIONS
LATER WED AFTN INTO FRI NGT AS SFC HIGH NOSES DOWN ALONG THE EAST
COAST. TEMPS RISE WELL INTO THE 70S THU/FRI EXCEPT FOR COOLER CNDTNS
ALONG THE IMMEDIATE COASTAL ZONES WITH CONTINUED EASTERLY LOW LVL
FLOW. NEXT FRONT LOOKING TO APPROACH FRI NGT/SAT. TIMING UNCERTAIN
SO HAVE GONE W/ A 20% POP ALL AREAS SAT FOR NOW.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
MVFR/VFR IN BKN CIGS TDA AS SHRAS/ISLTD T PUSH ACRS FA. ONSHR LLVL
FLO DVLPG ON MON...CONTG INTO TUE...PTNTTLY LEADING TO WDSPD IFR
CONDS. IMPRVMNT WL BE SLO MIDWEEK AS UPR LVL LO PRES SLIDES AWAY FM
RGN.
&&
.MARINE...
ANOTHER RND OF PROLONGED ONSHR LLVL FLO INTO A NEW WK. SE WNDS TDA
FLIRT W/ LO END SCAS (ESP MIDDAY/AFTN HRS). AS LO PRES SLIDES TO S
OF WTRS TNGT/MON MRNG...PTNTL LULL IN SPDS AS LLVL FLO SHIFTS TO MR
NE DRCTN. COMBO LO PRES S/HI PRES N OF THE WTRS MON INTO MIDWEEK
LEADS ON BUILDING SEAS ON THE OCN (LNG TRAJ FM THE E)...W/ HGTS
REACHING 7-10 FT...WL NEED TO WATCH FOR 8 FT NRSHR (HIGH SURF).
WNDSPDS GENLY AVG JUST BLO SCA MON INTO WED.
.TIDES/CSTL FLOODING...
TIDAL DEPARTURES INCRSG TO ABT 1-1.5 FT ABV NRML (MNLY FM HAMPTON
RDS - INCLDG SRN BAY - AND OCN WTRS N OF CAPE CHARLES)...MON AFTN
THROUGH TUE. UNLESS LLVL FLO STRNGR THAN CURRENTLY XPCTD...CSTL
FLOODING PSBLTY LOOKING QUITE LO.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EDT
MONDAY FOR ANZ630>632-650.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM EDT MONDAY
FOR ANZ652-654-656-658.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...LKB
AVIATION...ALB
MARINE...ALBHazardous weather outlook, Apr 20, 1:14 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 114 PM EDT SUN APR 20 2008 NCZ012-VAZ063-064-070>076-079>083-087>090-092-211715- NORTHAMPTON NC-HANOVER-CAROLINE-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-SOUTHAMPTON- 114 PM EDT SUN APR 20 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY IN AREAS EAST OF INTERSTATE 95 AND WEST OF THE CHESAPEAKE BAY. THE PRIMARY SEVERE WEATHER THREATS ARE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. MDZ021>025-NCZ013>017-030>032-102-VAZ048-049-060>062-065>069-077-078- 084>086-091-093>100-211715- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 114 PM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY IN AREAS EAST OF INTERSTATE 95 AND WEST OF THE CHESAPEAKE BAY. THE PRIMARY SEVERE WEATHER THREATS ARE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. ANZ650-652-654-211715- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- 114 PM EDT SUN APR 20 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ656-658-211715- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 114 PM EDT SUN APR 20 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-211715- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 114 PM EDT SUN APR 20 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-211715- CURRITUCK SOUND- 114 PM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 20, 10:29 AM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1029 AM EDT SUN APR 20 2008 NCZ012-VAZ079-080-087-088-201545- BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-NORTHAMPTON NC-SUSSEX VA- 1029 AM EDT SUN APR 20 2008 ...THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO GREENSVILLE AND EASTERN BRUNSWICK COUNTIES... AT 1027 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM 10 MILES SOUTHWEST OF EMPORIA TO 25 MILES SOUTHWEST OF DAHLIA...OR FROM 10 MILES SOUTHWEST OF EMPORIA TO 10 MILES SOUTHWEST OF HALIFAX...MOVING NORTH AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DAHLIA AROUND 1115 AM EDT...DINWIDDIE AROUND 1130 AM EDT...EMPORIA AROUND 1135 AM EDT AND PURDY AROUND 1145 AM EDT. EXPECT DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. MOTORISTS SHOULD USE EXTRA CAUTION WHILE TRAVELING...AND BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. SAMMLER
Special weather statement, Apr 20, 11:45 AM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1145 AM EDT SUN APR 20 2008 NCZ012-VAZ063-070>072-080>083-087-088-092-201800- NORTHAMPTON NC-HANOVER-CHESTERFIELD-HENRICO-KING WILLIAM- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX- SOUTHAMPTON- INCLUDING THE CITIES OF...MARGARETTSVILLE...ASHLAND... COLONIAL HEIGHTS...RICHMOND...PETERSBURG...HOPEWELL...EMPORIA... WAKEFIELD...FRANKLIN 1145 AM EDT SUN APR 20 2008 ...SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT CENTRAL AND SOUTH CENTRAL VIRGINIA...AND INTERIOR NORTHEAST NORTH CAROLINA... AT 1140 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE ARE OF SHOWERS AND THUNDERSTORMS...SOME CONTAINING BRIEF VERY HEAVY RAINFALL...EXTENDING FROM NORTHAMPTON COUNTY NORTH CAROLINA...NORTHWARD INTO SOUTHERN PORTIONS OF THE RICHMOND METRO AREA. THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTH AT 40 MPH...AND WILL AFFECT AREAS ALONG THE INTERSTATE 95 CORRIDOR THROUGH 2 PM. TORRENTIAL RAINFALL AND OCCASIONAL DEADLY LIGHTNING CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED. PONDING OF WATER ON ROADWAYS CAN BE EXPECTED IN AREAS RECEIVING THE HEAVIEST RAINFALL. MOTORISTS SHOULD USE EXTRA CAUTION WHILE TRAVELING THROUGH THE EARLY AFTERNOON HOURS...AND BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. SAMMLER
Special weather statement, Apr 20, 2:06 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 206 PM EDT SUN APR 20 2008 VAZ081-088-089-092-201900- PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA- 206 PM EDT SUN APR 20 2008 ...STRONG THUNDERSTORM MOVING INTO CENTRAL SUSSEX COUNTY... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF WAVERLY...MOVING NORTHEAST AT 22 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOMEVILLE AT 215 PM EDT...NEWVILLE AT 225 PM EDT...WAVERLY AT 235 PM EDT...BARHAM AT 250 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. MCNATT
Special weather statement, Apr 20, 3:03 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 303 PM EDT SUN APR 20 2008 NCZ012-202000- NORTHAMPTON NC- 303 PM EDT SUN APR 20 2008 ...STRONG THUNDERSTORM MOVING INTO SOUTHWEST NORTHAMPTON COUNTY... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF RICH SQUARE...MOVING NORTH AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR BOONES CROSSROADS AT 310 PM EDT...JACKSON AT 320 PM EDT...PLEASANT GROVE AT 325 PM EDT... SEABOARD AT 330 PM EDT...MARGARETTSVILLE AT 340 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. MCNATT
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:16 AM EDT | Areal Flood Advisory | AKQ | Dinwiddie, Greensville, Southampton, Sussex, City of Emporia | 3 hr |
| Apr 20, 12:23 PM EDT | Flash Flood Watch | AKQ | Amelia, Brunswick, Caroline, Charles City, Cumberland, Dinwiddie and 18 more | 12 hr |
| Apr 20, 1:09 PM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Henrico, Prince George, Southampton, Sussex and 2 more | 3 hr |
| Apr 20, 1:57 PM EDT | Areal Flood Advisory | AKQ | Greensville, Southampton | 3 hr |
| Apr 20, 4:08 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 52 min |
| Apr 20, 4:13 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen | 47 min |
| Apr 20, 5:18 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 27 min |
| Apr 20, 5:24 PM EDT | Areal Flood Advisory | AKQ | Greensville, Southampton | 6 hr |
| Apr 20, 5:32 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 28 min |
| Apr 20, 5:41 PM EDT | Tornado Warning | AKQ | Hanover, King William, New Kent | 34 min |
| Apr 20, 5:59 PM EDT | Areal Flood Advisory | AKQ | Amelia, Brunswick, Charles City, Chesterfield, Dinwiddie, Goochland and 16 more | 4 hr |
| Apr 20, 6:16 PM EDT | Tornado Warning | AKQ | Caroline, King and Queen, King William | 33 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.